Question - Suggestions for how long it will take to lower my tolerance of tramadol

Discussion in 'Tramadol' started by Wayne80, Nov 10, 2017.

  1. Wayne80

    Wayne80 Newbie

    Reputation Points:
    0
    Messages:
    3
    Joined:
    Nov 10, 2017
    38 y/o from Indiana, United States
    I have been prescribed tramadol for about four years now maybe even longer. I began taking it prior to it becoming a schedule IV controlled substance. I also have a history of substance abuse. I found that tramadol was like no other pain pill I’ve ever taken. I have been able to take none to five pills daily for several years now without having any sorts of cravings or withdrawals. My doctor upped my dose to 4 50mg pills daily. After not taking a day off of the for probably close to three years I decided to “test” my dependency on them.

    I am now eight days without taking any and I have like 100 pills left. Let me tell you I’ve gone through some crazy withdrawals in my lifetime the worst being Oxycontin. This week I have had what I’d say close to ZERO signs of any withdrawals. I was overly sleepy the first few days but part of that was due to me not getting enough sleep to begin with. I noticed some muscle spasms in my legs and feet when laying down but nothing more at all.

    Now I realize everybody is different so this doesn’t mean everyone else will have the same experience I’ve had. I have also stopped taking them because I want to lower my tolerance so I don’t have to take 4 or more pills to achieve the effects of the pill. How long would you imagine one would have to lay off them if they’ve been using them everyday for about three years if one wants to regain their tolerance?

    Any suggestions will be helpful. I'm not looking for someone to make up my mind for me here or anything, thanks.
     
  2. Dimas Muir

    Dimas Muir Newbie

    Reputation Points:
    10
    Messages:
    3
    Joined:
    Nov 14, 2017
    21 y/o from Bandung, Bandung City, West Java, Indonesia
    Hey, dude. I've had a experience with this substance for about 6 years(?), I don't remember it. I always take it 250mg or higher almost everday without a break, or 6 days for consuming and 1 day a break in a week. A withdrawal always coming. Of course. But, I could stop it because there's a law problem in my country, hard to find this substance. The withdrawal always coming in my first 2 weeks. Everday. Cold sweat, depression, fatigue, bodyache. Last week I tried to take a 100mg. And it works. Just try to take a break for a couple days or weeks. You can regain their tolerance.

    I can use it responsibly for now
     
    1. 4/5,
      Helpful information
      Nov 15, 2017
  3. Wayne80

    Wayne80 Newbie

    Reputation Points:
    0
    Messages:
    3
    Joined:
    Nov 10, 2017
    38 y/o from Indiana, United States
    Dimas,

    Thank you for taking the time to reply. 6 years might be close to how long I've been on it. I just tried one pill last night for the first time in two weeks and I could tell a DRAMATIC difference. Then I took just one more tonight and it's still better but not quite as intense as last night. I wonder why I didn't experience any withdrawals when I just stopped? I read a lot of experiences where people call Tramadol withdrawals nasty.
     
  4. Dimas Muir

    Dimas Muir Newbie

    Reputation Points:
    10
    Messages:
    3
    Joined:
    Nov 14, 2017
    21 y/o from Bandung, Bandung City, West Java, Indonesia
    Yeah, you're lucky. Every people in my circle who using this have a different withdrawal level too, from easy to painful. I think this substance has a different effect in every users. But, when you take it in a couple days without a break, it will higher the tolerance level, you need to take more dose to make this substance works.

    I think short/long break can make this substance being effective (again), of course, without t increasing the dose. Sssttt...I take a little dose of red Kratom strain for now. Haha!
     
  5. MatthewK

    MatthewK Newbie

    Reputation Points:
    0
    Messages:
    2
    Joined:
    Dec 7, 2017
    28 y/o from Oklahoma City
    Every three days I’d lower m dosage by a quarter. By the time I was at 25mg a day I stopped. I had a prescription to Vicodin that I took 1 a day for the next 4 days and after that I was fine. Restless but no anxiety and chest pain. Use another narcotic after you quit to suppress the withdraw. It worked or me. I’ve been t free for 2 months. I took it for 8 years. Sometimes 600mg a day
     
  6. A-Better-Mood

    A-Better-Mood Silver Member

    Reputation Points:
    150
    Messages:
    196
    Joined:
    Oct 14, 2017
    from Sydney NSW, Australia
    You are very luck man .. Tramadol withdrawals are no joke, w/ds are more severe than most if not all opiates/opioids.
    Because you are withdrawing from 3 different substances at the same time affecting 3 different (very important) neurotransmitters and receptors ... Tramadol is an SNRI & a weak opiate at the same time. It affects opiate receptors in the brain and body, affects Serotonin release and reuptake and Norepinephrine release and reuptake as well.
    So when you quit cold turkey, you suffer from withdrawal symptoms of an opiate , a serotonin reuptake inhibitor (like most antidepressants SSRIs) and w/d symptoms of norepinephrine reuptake inhibitors (like i.e. Strattera "med for ADHD). So all that w/d symptoms combined can be very overwhelming, more than the strongest opiates like Morphine, Heroin, Oxycodone...etc

    Anyway, to answer your questions... Anywhere from 2 weeks to 4 weeks should do the job and decrease your tolerance enough so you can feel the effects again from a lower dosage.
    But remember, tolerance will build up very quickly again in about 5 days or a week maximum after you get back from the 2 or 3 weeks break you are gonna have. Good luck man ))